Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 41, NWS Wakefield, VA

June 22, 20124 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 22, 2012, 4:23 PM EDT for 4 counties in Virginia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2012, 4:23 PM EDT (20:23 UTC)
Expired
Jun 22, 2012, 5:15 PM EDT
In force
52 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 77 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:12 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WUUS51 KAKQ 222023
SVRAKQ
VAC550-710-740-810-222115-
/O.NEW.KAKQ.SV.W.0041.120622T2023Z-120622T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 PM EDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA...
  CITY OF NORFOLK IN SOUTHEAST VIRGINIA...
  CITY OF PORTSMOUTH IN SOUTHEAST VIRGINIA...
  NORTHERN CITY OF VIRGINIA BEACH IN SOUTHEAST VIRGINIA...

* UNTIL 515 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GHENT...OR NEAR DOWNTOWN NORFOLK...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORVIEW AND OCEAN VIEW AROUND 435 PM EDT.
  NORFOLK INTERNATIONAL ARPT AROUND 450 PM EDT.
  KEMPSVILLE AROUND 455 PM EDT.
  LYNNHAVEN AND CAPE HENRY AROUND 515 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE WARDS
CORNER...GALLUPS CORNER...BAYSIDE...PRINCESS ANNE PLAZ...LONDON
BRIDGE...OCEANA AND NORTH VIRGINIA BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3671 7593 3678 7641 3694 7637 3697 7626
      3694 7622 3692 7611 3694 7600
TIME...MOT...LOC 2023Z 264DEG 11KT 3687 7630
WIND...HAIL 60MPH 1.00IN

$$

JBILLET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:15 PM EDT, 8 minutes earlier.

Area forecast discussion, Jun 22, 4:15 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA LATE AFTERNOON THROUGH SATURDAY
AFTERNOON. THE FRONT WILL STALL OVER PORTIONS OF NORTHEASTERN NORTH
CAROLINA SATURDAY. HIGH PRESSURE WILL BUILD OVER THE REGION AGAIN
FOR SATURDAY EVENING INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVECTION DEVELOPING ACROSS THE REGION HAS BEEN FIRING ALONG
BOUNDARIES ALONG THE BAY/COASTAL WATERS AND ALONG A PRE FRONTAL
TROUGH OVER WEST CENTRAL VA. DUE TO THE AMOUNT OF INSTABILITY
UPDRAFTS HAVE BEEN RAPID TO DEVELOP PRODUCING INTENSE
LIGHTNING...HEAVY RAIN AND HAIL. AS THE UPPER TROUGH AMPLIFIES
THROUGH LATE AFTERNOON AND EVENING AND LOW LEVEL FORCING INCREASES
WITH THE APPROACHING FRONT. EXPECT STORM ACTIVITY TO BECOME MORE
WIDESPREAD THROUGH LATE AFTERNOON AND EVENING.

SCATTERED TO NUMEROUS STORMS THIS AFTERNOON EVENING WILL BE STRONG
TO SEVERE WITH THE PRIMARY THREAT FROM DAMAGING WINDS...INTENSE
LIGHTING AND HEAVY RAIN. MLCAPE IS RUNNING AROUND 2000 J/KG THIS
AFTERNOON WITH NCAPE AROUND 0.2 SUGGESTING STEEP MID LEVEL LAPSE
RATES PROMOTING RAPID STORM DEVELOPMENT. DUE TO WEAK STEERING
CURRENT STORMS HAVE BEEN MOVING SLOWLY RESULTING IN MERGERS AND
OUTFLOW DRIVEN DEVELOPMENT. IN ADDITION TO STRONG WINDS AND
LIGHTNING ISOLATED AREAS OF FLOODING ARE POSSIBLE DUE TO THE WEAK
STEERING FLOW AND SLOW MOVING STORMS. SOME AREAS COULD SEE TWO
ROUNDS OF SHOWERS AND STORMS...THE FIRST MID TO LATE THIS AFTERNOON
WITH THE PRE FRONTAL TROUGH AND A SECOND BAND OF SHOWERS AND STORMS
WITH THE ACTUAL FRONT LATER THIS EVENING.

THE FRONT DOES NOT ACTUALLY PUSH OFFSHORE UNTIL THE EARLY MORNING
HOURS HOWEVER WITH LOSS OF HEATING MAINLY SHOWERS WITH A FEW
THUNDERSTORMS ARE EXPECTED AFTER 10 PM. LOWS TONIGHT IN THE UPPER
60S IN THE WEST WHERE THE FRONT WILL MOVE THROUGH EARLIER TO LOWER
70S ALONG THE COAST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
COLD FRONT SLOWLY PUSHES EAST AND SOUTH BECOMING MORE E-W ORIENTED
AND STALLING OVER EASTERN AND NORTHEASTERN NC. WILL MAINTAIN A
20-30% POPS ACRS XTRM SE VA/NE NC ON SAT. CLEARING SKIES AND LOWER
HUMIDITY IS EXPECTED ACROSS MOST OF VA AND MD SAT. HIGHS WILL PEAK
IN THE UPPER 80S TO NEAR 90. SURFACE HIGH EVENTUALLY BUILDS OVER THE
AREA SAT NIGHT INTO SUN. HIGH PRESSURE BREAKS DOWN SUN AFTN ALLOWING
THE LOW LEVEL FLOW TO BECOME SSE. THIS WILL SUPPORT JUST A SLGT CHC
OF SHOWERS SUN ACRS EXTREME SE VA/NE NC (INVOF DISSIPATING
FRONT)...AND FAR WNW PORTION OF FA (AS WK TROUGH APPROACHES FM THE
NW). EXPECT A MIX OF CLOUDS AND SUN ACROSS MOST OF THE AREA SUNDAY
WITH HIGHS IN THE UPPER 80S.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
LATEST SUITE OF MODELS ALL IN REASONABLE AGREEMENT WITH THE
OVERALL MID-UPPER LEVEL PATTERN NEXT WEEK...SHOWING A SIGNIFICANT
SHIFT BACK TO ONE FAVORING A TROUGH ACRS THE EASTERN US...AS UPSTREAM
RIDGING AMPLIFIES/PERSISTS OVER THE PLAINS STATES. THERE ARE
SUBTLE DIFFERENCES BETWEEN THE GFS/ECMWF/CANADIAN...BUT TROUGH
LOOKS TO BECOME ESTABLISHED ACRS THE GREAT LAKES AND NE STATES
TUE-WED...THEN MOVES OFF FARTHER NE INTO NEW ENGLAND/ERN CANADA
THU-FRI...AS RIDGING DRIFTS ENE FROM THE PLAINS INTO THE OHIO/TN
VALLEY. THIS SETUP WILL MAKE FOR ONE LAST VERY WARM DAY IN
ADVANCE OF THE FRONT ON MON...HIGHS INTO THE UPPER 80S TO LWR 90S. WILL
CONTINUE TO CARRY CHC POPS ALL AREAS DURING CLIMO FAVORED AFTN-
EARLY EVENING TIMEFRAME (ALTHOUGH CAPPING AT 40% FOR NOW DUE TO
UNCERTAINTY THIS FAR OUT). GENLY A COOLER/DRIER SETUP TUE-
WED AS TEMPERATURES WILL TREND BACK TO SLIGHTLY BELOW AVG FOR
LATE JUNE W/ HIGHS MAINLY 80-85 AND LOWS 55-60 INLAND...AND IN THE
60S NEAR THE COAST. DEW PTS WILL BE RATHER DRY FOR LATE JUNE...40S
AND 50S DURING THE AFTN SO SHOULD BE A PLEASANT/COMFORTABLE PERIOD.

WARMING TREND BEGINS THU...WITH TEMPS RISING TO ABOUT AVG/85-90
FOR HIGHS...THEN BACK ABOVE AVG BY FRI W/ HIGHS GENLY BACK INTO
THE 90S AS THE UPR RIDGE BECOMES CENTERED ACRS THE TN VALLEY.
ALTHOUGH ISOLATED TSTMS CAN'T BE RULED OUT BOTH THU/FRI...DUE NW
FLOW ALOFT AND POSSIBLE MCS ACTIVITY DROPPING SE FROM THE UPPER
MIDWEST...TOO MUCH UNCERTAINTY FORECASTING MCS IN THE MEDIUM RANGE
SO HAVE LEFT THU DRY AT THIS POINT. W/ INCREASING HUMIDITY/TEMPS/LOW
LEVEL INSTABILITY BY FRI WILL CARRY A 20% POP.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED TSTMS ON THE RADAR NOW...NOT AFFECTING THE TAF SITES
YET...BUT EXPECT THAT SOME OF THEM WILL EVENTUALLY. HAVE ADDED TEMPO
GROUPS FOR TSTMS AT KPHF AND KSBY AFTER 20Z AS THESE SITES ARE
CLOSEST TO CURRENT ACTIVITY AND THAT REDEVELOPMENT ALONG OUTFLOW
BOUNDARIES WILL LEAD TO A PERIOD OF TSTMS. ELSEWHERE...REALLY TOO
MUCH UNCERTAINTY TO PLACE TEMPO GROUPS FOR TSTMS INTO THE
TAFS...WENT W/ A VCTS AT KRIC...AND NO TSTMS AT KORF/KECG AS BULK OF
ACTIVITY MAY BE AFTER THE 1ST 6 HRS. SHOWERS/TSTMS WILL PERSIST INTO
THE EVENING...AND SHOWERS MAY LINGER INTO THE FIRST PART OF SATURDAY
AT KORF/KECG. WINDS SHIFT TO THE NORTH AFTER 06-12Z/SAT W/ CLEARING
SKIES.

HIGH PRESSURE RETURNS FOR THE REMAINDER OF THE WEEKEND...WITH GENLY
QUIET CONDITIONS. NEXT FRONT WILL BRING CHC FOR SHOWERS/TSTMS
MON...WITH VFR/DRY WX ANTICIPATED TUE-WED.

&&

.MARINE...
A COLD FRONT WILL TRACK ACROSS THE WATERS TONIGHT RESULTING IN
SEAS GENLY 2-3 FT WITH WAVES 1-2 FT IN THE BAY WITH LOCALLY HIGHER
WAVES AND WINDS IN AND NEAR THUNDERSTORMS. AS THE COLD FRONT
PASSES...WINDS WILL SWITCH TO THE NW WITH A BRIEF PERIOD OF 10
TO 15 KT WINDS ACROSS THE WATERS SATURDAY MORNING RESULTING IN
SEAS GENLY 3-4 FT WITH WAVES 1-2 FT IN THE BAY. NW WINDS WILL
SUBSIDE TOMORROW AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE
NORTH. A MORE SIGNIFICANT FRONT W/ STRONGER COLD AIR ADVECTION
WILL APPROACH FROM THE WEST SUNDAY NIGHT AND SLOWLY DROP THROUGH
THE WATERS MON INTO EARLY TUE. EXPECT A PERIOD OF STRONGER SSE
WINDS IN ADVANCE OF THE FRONT LATE SUN INTO MON...FOLLOWED BY
POSSIBLE SCA CONDITIONS ON TUE AS FLOW TURNS NW AND COOLER AIR
SURGES DOWN ACROSS THE WARMER WATERS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...JAO
NEAR TERM...JAO
SHORT TERM...ALB/JAO
LONG TERM...LKB
AVIATION...LKB
MARINE...SAM
Hazardous weather outlook, Jun 22, 2:24 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 PM EDT FRI JUN 22 2012

MDZ021>025-VAZ048-049-060>094-096>100-231830-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
224 PM EDT FRI JUN 22 2012

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND
STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.

NCZ012>017-030>032-102-231830-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
224 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS...CONTAINING HEAVY RAIN...INTENSE LIGHTNING...AND
STRONG WINDS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND
STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.

ANZ630>632-634>638-650-652-654-656-VAZ095-231830-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-NORFOLK/PORTSMOUTH-
224 PM EDT FRI JUN 22 2012

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK
RIVER...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND
STRONG WINDS TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.

ANZ633-658-231830-
CURRITUCK SOUND-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
224 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

LKB

In the hours before

Special weather statement, Jun 22, 3:31 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
331 PM EDT FRI JUN 22 2012

VAZ049-063-064-074-222030-
CAROLINE VA-ESSEX VA-HANOVER VA-LOUISA VA-
331 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS MOVING INTO CAROLINE COUNTY...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTH OF PORT ROYAL TO MINERAL...OR
FROM 13 MILES WEST OF COLONIAL BEACH TO MINERAL...MOVING EAST AT 10
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  BUMPASS AROUND 420 PM EDT...
  PORT ROYAL AROUND 430 PM EDT...

SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY
DOWNPOURS...AND WIND GUSTS TO 45 MPH CAN OCCUR IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

HEAVY RAINFALL WITH THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LAT...LON 3825 7723 3819 7724 3821 7722 3817 7717
      3816 7707 3810 7704 3783 7784 3799 7796
      3807 7778 3802 7772 3800 7764 3822 7741
      3825 7732 3823 7728 3826 7726

JFOSTER
Special weather statement, Jun 22, 3:44 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT FRI JUN 22 2012

VAZ068-069-222045-
AMELIA-POWHATAN-
344 PM EDT FRI JUN 22 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS AMELIA AND POWHATAN
COUNTIES THROUGH 445 PM EDT...

AT 343 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM TAMWORTH TO RAINES TAVERN...MOVING EAST AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TRENHOLM...
HATCHERS...TOBACCOVILLE...LAKE POWHATAN...MORVEN...JEFFERSON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3744 7818 3746 7813 3765 7808 3762 7796
      3764 7794 3767 7796 3769 7792 3760 7781
      3761 7777 3759 7772 3742 7784 3741 7787
      3736 7788 3724 7796 3729 7823 3737 7824

ORROCK
Special weather statement, Jun 22, 3:49 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT FRI JUN 22 2012

VAZ064-222045-
CAROLINE-
349 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS CAROLINE COUNTY THROUGH 445
PM EDT...

AT 349 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RAPPAHANNOCK ACADEMY TO
GOLANSVILLE....MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BURRUSS CORNER...
AND...BOWLING GREEN...FORT A.P. HILL...PORT ROYAL...AND...PENOLA...
DAWN...SPARTA...GETHER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3823 7728 3825 7728 3825 7722 3819 7725
      3821 7722 3816 7712 3813 7711 3812 7714
      3807 7717 3804 7712 3797 7711 3795 7718
      3789 7718 3791 7724 3779 7734 3778 7740
      3788 7743 3791 7751 3814 7749 3825 7736

ORROCK
Special weather statement, Jun 22, 3:53 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EDT FRI JUN 22 2012

VAZ099-100-222100-
ACCOMACK VA-NORTHAMPTON VA-
353 PM EDT FRI JUN 22 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHAMPTON AND SOUTH CENTRAL
ACCOMACK COUNTIES...

AT 350 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHEAPSIDE...MOVING
EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL BE NEAR DALBYS AROUND 400 PM...CAPEVILLE
AROUND 410 PM...OYSTER AROUND 420 PM AND MACHIPONGO AROUND 440 PM.

LAT...LON 3744 7565 3728 7578 3719 7579 3711 7590
      3712 7594 3709 7594 3709 7598 3715 7598
      3725 7603 3740 7599 3746 7581 3742 7580
      3739 7575 3741 7572 3742 7574 3748 7574
      3751 7564

FORECASTER: JBILLET
Special weather statement, Jun 22, 3:57 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 PM EDT FRI JUN 22 2012

VAZ095-097-098-222100-
CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA-
357 PM EDT FRI JUN 22 2012

...A STRONG THUNDERSTORM WILL AFFECT CITY OF NORFOLK...NORTH CENTRAL
CITY OF CHESAPEAKE...NORTHERN CITY OF PORTSMOUTH AND NORTHERN CITY OF
VIRGINIA BEACH COUNTIES...

AT 354 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUCKROE BEACH...MOVING
EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL BE NEAR BAYSIDE AROUND 410 PM...CAPE HENRY
AROUND 420 PM AND RUDEE HEIGHTS AROUND 430 PM.

LAT...LON 3671 7592 3685 7638 3696 7634 3697 7633
      3697 7631 3699 7631 3699 7629 3698 7629
      3698 7627 3696 7624 3692 7611 3694 7600

FORECASTER: JBILLET
Local storm report, Jun 22, 4:23 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     PROVOST                 37.60N  77.98W
06/22/2012                   POWHATAN           VA   911 CALL CENTER

            TREES DOWN ALONG CARTERSVILLE ROAD.

&&

EVENT NUMBER AKQ1200324

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:24 PM EDTSpecial Weather StatementAKQLouisa51 min
Jun 22, 12:31 PM EDTSpecial Weather StatementAKQEssex, Richmond, Westmoreland29 min
Jun 22, 1:22 PM EDTSpecial Weather StatementAKQNorthumberland53 min
Jun 22, 1:31 PM EDTSpecial Weather StatementAKQLancaster59 min
Jun 22, 1:51 PM EDTSevere Thunderstorm WarningAKQLancaster, Northumberland39 min
Jun 22, 1:59 PM EDTSpecial Marine WarningAKQ91 min
Jun 22, 2:16 PM EDTSpecial Marine WarningAKQ59 min
Jun 22, 2:16 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Louisa59 min
Jun 22, 2:19 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin, City of Newport News, City of Suffolk56 min
Jun 22, 2:22 PM EDTSpecial Weather StatementAKQAccomack53 min
Jun 22, 2:26 PM EDTSevere Thunderstorm WarningAKQLancaster, Mathews, Middlesex49 min
Jun 22, 2:33 PM EDTSpecial Weather StatementAKQNorthumberland57 min
Jun 22, 3:00 PM EDTSpecial Marine WarningAKQ90 min
Jun 22, 3:07 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland53 min
Jun 22, 3:12 PM EDTSpecial Marine WarningAKQ63 min
Jun 22, 3:15 PM EDTSpecial Weather StatementAKQMathews, York, City of Hampton, City of Newport News, City of Poquoson60 min
Jun 22, 3:31 PM EDTSpecial Weather StatementAKQCaroline59 min
Jun 22, 3:44 PM EDTSpecial Weather StatementAKQAmelia, Powhatan61 min
Jun 22, 3:49 PM EDTSpecial Marine WarningAKQ86 min
Jun 22, 3:49 PM EDTSpecial Weather StatementAKQCaroline56 min
Jun 22, 3:53 PM EDTSpecial Weather StatementAKQNorthampton67 min
Jun 22, 3:57 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach63 min
Jun 22, 4:00 PM EDTSevere Thunderstorm WarningAKQChesterfield, Powhatan45 min
Jun 22, 4:17 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, Richmond, Westmoreland43 min
Jun 22, 4:27 PM EDTSpecial Weather StatementAKQHanover, City of Richmond63 min
Jun 22, 4:32 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach4 hr
Jun 22, 4:42 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Dinwiddie, Lunenburg, New Kent, Nottoway and 3 more63 min
Jun 22, 4:44 PM EDTSpecial Weather StatementAKQKing William46 min
Jun 22, 4:49 PM EDTSevere Thunderstorm WarningAKQCharles City, Hanover, Henrico, New Kent30 min
Jun 22, 4:56 PM EDTSpecial Weather StatementAKQWestmoreland34 min
Jun 22, 5:02 PM EDTSpecial Weather StatementAKQKing and Queen, King William28 min
Jun 22, 5:09 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia36 min
Jun 22, 5:21 PM EDTSpecial Weather StatementAKQCharles City, James City, New Kent, Prince George, City of Hopewell, City of Petersburg54 min
Jun 22, 5:27 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William, Richmond48 min
Jun 22, 5:31 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Suffolk44 min
Jun 22, 5:35 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach40 min
Jun 22, 5:37 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Portsmouth3 hr
Jun 22, 5:41 PM EDTSevere Thunderstorm WarningAKQCharles City, Prince George, Surry, Sussex49 min
Jun 22, 5:45 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Sussex, City of Emporia45 min
Jun 22, 5:58 PM EDTSpecial Marine WarningAKQ78 min
Jun 22, 6:12 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, New Kent, Prince George, Surry and 1 more48 min
Jun 22, 6:16 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk44 min
Jun 22, 6:19 PM EDTSpecial Weather StatementAKQGreensville, City of Emporia41 min
Jun 22, 6:28 PM EDTSpecial Marine WarningAKQ81 min
Jun 22, 6:33 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin27 min
Jun 22, 6:36 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson24 min
Jun 22, 6:48 PM EDTSpecial Weather StatementAKQCity of Chesapeake42 min
Jun 22, 6:50 PM EDTAreal Flood AdvisoryAKQGreensville74 min
Jun 22, 6:54 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 1 more51 min
Jun 22, 6:57 PM EDTSpecial Marine WarningAKQ93 min
Jun 22, 6:58 PM EDTSpecial Weather StatementAKQGreensville, Isle of Wight, Southampton, City of Emporia, City of Franklin, City of Suffolk62 min
Jun 22, 7:27 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach48 min
Jun 22, 7:51 PM EDTAreal Flood AdvisoryAKQCity of Suffolk99 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.